Academic Journals Database
Disseminating quality controlled scientific knowledge

Hypersensitivity and dose related side effects of phenytoin mimicking critical illness

ADD TO MY LIST
 
Author(s): Pillai Lalitha | Ambike Dhananjay | Hussainy S | Vishwasrao Sunil | Pataskar Satish | Gaikwad Maruti

Journal: Indian Journal of Critical Care Medicine
ISSN 0972-5229

Volume: 9;
Issue: 1;
Start page: 22;
Date: 2005;
Original page

Keywords: Phenytoin | skin lesion | allergic alveolitis | dyskinesia | Phenytoin hypersensitivity syndrome (PHS)

ABSTRACT
OBJECTIVE: To describe phenytoin-induced rare hypersensitivity and dose related reactions, emphasizing the importance of early omission of drug to achieve clinical improvement. DESIGN: Case series and review of literature. SETTING: Tertiary level medical intensive care unit. PATIENTS: Three cases, two of whom had hypersensitivity reactions and the third had drug-induced dyskinesia. INTERVENTION: Omission of phenytoin and corticosteroid therapy in two cases. RESULTS: Improvement and discharge. CONCLUSION: A high index of suspicion of drug-induced complications is necessary especially when multiple drugs are being administered to critically ill patients.

Tango Jona
Tangokurs Rapperswil-Jona

     Save time & money - Smart Internet Solutions